1

Our dog is diabetic. We were told to inject insulin twice a day in 12 hr intervals. We do 8am and 8pm. If we wished to have an evening out would 7 pm cause a problem?

1

If you inject your dog twice a day it's probably a slow-acting insulin. It shouldn't be a problem to give an injection earlier once in a while, but I wouldn't give it more than 1,5 hours earlier. Make sure to give the usual amount and continnue with your usual schedule the next morning.

Humans usually use fast-acting insulin right before eating. If you were told to feed your dog right after (or 30 minutes after) the injections, do so when injecting him/her earlier, too. Fast-acting insulin can lower the blood sugar to dangerous levels if you don't eat the required amount of carbs after injecting. So add a little treat to the early meal to make sure your dog eats at the right time relative to the injection.

Your Answer

By clicking “Post Your Answer”, you agree to our terms of service, privacy policy and cookie policy

Not the answer you're looking for? Browse other questions tagged or ask your own question.